Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2017, 2:15 PM EDT for Baldwin County, Putnam County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 26, 2017, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Baldwin County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145
WWUS82 KFFC 261815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017
GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:00 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 PM EDT Wed Jul 26 2017 .PREV DISCUSSION... /Issued 1026 AM EDT Wed Jul 26 2017/ UPDATE... Current forecast continues on track. No changes made. PREV DISCUSSION... /Issued 734 AM EDT Wed Jul 26 2017/ PREV DISCUSSION... /Issued 406 AM EDT Wed Jul 26 2017/ SHORT TERM /Today through Thursday/... The radar is quiet at this time as earlier convection has diminished. There are no big pattern changes today with troughing still in place primarily across southeast Georgia. The upper level impulse that slowly moved across the southern portions of the CWA on Tuesday now lingers across southeast Georgia this morning. This setup will again concentrate the best chance for precipitation across south and eastern sections of the CWA today with less convective coverage farther to the north and west. With continued high PWATs at or above 2 inches in southeastern portions of the CWA, any slow moving thunderstorms in this area could produce heavy rainfall amounts as was seen in some localized areas today in the vicinity of the slowly moving MCV. Additionally, a few thunderstorms could briefly pulse to severe levels during the afternoon/evening hours with damaging wind gusts the primary concern. Showers and thunderstorms will diminish in coverage overnight with the loss of daytime heating. On Thursday, the lingering weak upper impulse will have progressed little across far southeast Georgia which will serve as one focus for convection. Otherwise, a cold front will be moving southward across the Ohio Valley. While the front as well as the best upper support remains north of the state on Thursday, shortwave energy will approach the area by late Thursday. A risk for strong to severe thunderstorms will exist by Thursday evening with damaging wind gusts again the primary risk. High temperatures will continue to be hot through the short term with highs generally in the low to mid 90s for most areas. The exceptions will be in the mountains as well as in southeastern portions of the CWA today where more cloud cover will likely hold temperatures in the 80s. RW LONG TERM /Thursday Night through Tuesday/... Models in good agreement through the long term. The weak upper trough over the eastern US will deepen early in the long term driving a cold front across the CWA Friday and Saturday. This will bring scattered to numerous showers and thunderstorms to the CWA with the best chances across north GA Friday and across central GA Saturday. Instability will increase along and ahead of the cold front allowing a few storms to reach severe limits. Relatively drier and cooler air will move into the CWA behind the front for the end of the long term. 17 && .AVIATION... 18Z Update... Some SHRA/TSRA mainly across central and east GA this afternoon with VFR conditions across the TAF sites. Things should be very similar to yesterday with the best chances for storms at the TAF sites being between 19z-23z. Winds are out of the E to NE and will slowly turn to the SE through tonight. Will see winds turn to the W to SW just after daybreak Thu. Winds speeds are expected to stay 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 92 74 / 40 20 40 10 Atlanta 91 74 91 75 / 30 20 30 5 Blairsville 87 67 86 69 / 40 30 40 20 Cartersville 92 72 92 73 / 30 10 30 10 Columbus 92 74 93 76 / 40 30 40 0 Gainesville 90 72 89 73 / 40 30 40 10 Macon 91 72 92 74 / 40 30 30 5 Rome 94 73 93 74 / 20 10 30 20 Peachtree City 92 71 92 74 / 30 20 30 5 Vidalia 86 73 90 74 / 60 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jul 26, 11:33 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1133 AM EDT Wed Jul 26 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1133 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. The favored area for development will be across central Georgia. Some storms could be strong to severe with the main hazards being strong gusty winds, heavy rain, frequent lightning and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated severe storms are possible Friday and Saturday, mainly across north Georgia Friday and across central Georgia Saturday. The main threats will be damaging winds, frequently lightning and heavy rain. Isolated to scattered thunderstorms are possible Sunday through Tuesday, a few of which could be strong to possibly severe with strong gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 26, 12:05 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 S HABERSHAM 33.86N 84.24W
07/25/2017 DEKALB GA PUBLIC
NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
OF CHURCHWELL LANE AND CHURCHWELL COURT.
&&
EVENT NUMBER FFC1701144
LMERRITTLocal storm report, Jul 26, 12:09 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 S HABERSHAM 33.86N 84.24W
07/25/2017 DEKALB GA PUBLIC
NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
OF CHURCHWELL LANE AND CHURCHWELL COURT.
&&
EVENT NUMBER FFC1701144
LMERRITTSpecial weather statement, Jul 26, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017
GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:44 PM EDT | Special Weather Statement | FFC | Jones | 46 min |
| Jul 26, 3:33 PM EDT | Special Weather Statement | FFC | Bibb | 42 min |
| Jul 26, 3:48 PM EDT | Special Weather Statement | FFC | Glascock | 42 min |
| Jul 26, 4:01 PM EDT | Special Weather Statement | FFC | Hancock, Warren | 44 min |
| Jul 26, 4:24 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 51 min |
| Jul 26, 4:31 PM EDT | Special Weather Statement | FFC | Glascock | 44 min |
| Jul 26, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor, Twiggs | 46 min |
| Jul 26, 5:01 PM EDT | Special Weather Statement | FFC | Glascock, Greene, Hancock, Jefferson, Taliaferro, Warren | 44 min |
| Jul 26, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro | 38 min |
| Jul 26, 5:26 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
| Jul 26, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 44 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton | 44 min |
| Jul 26, 6:48 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 57 min |
| Jul 26, 7:02 PM EDT | Special Weather Statement | FFC | Butts | 43 min |
| Jul 26, 7:27 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.